3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles

Dieting with Obstacles Those with special health concerns such as diabetes, fibromyalgia, pregnancy, etc can post here for extra support and help.

Multivitamins = Weight Gain??

Reply
 
Thread Tools
Old 06-07-2012, 04:57 AM   #1
Guy on a Diet
 
Join Date: May 2010
Location: California
Posts: 78

S/C/G: 448/253/183

Height: 6'0"

Default Multivitamins = Weight Gain??

Hi everyone,

I've been through some trials recently. I'm a guy and the short version is that I'm lifelong obese and have lost over 100 lbs and kept it off going from a high of 448 lbs to a low of 237 and everywhere in between. The thing of it is it is a real struggle getting and keeping the weight off. Although I have never been diagnosed, I believe I have severe glandular issues and I hold water like a camel.

I eat on average about 1500 kcal per day too MAINTAIN and in order to lose I have to take it to something like 500 or flat out water fast. I know I'm gonna hear about but thats just how my body is and thata not the point of this post.

The point is recently I moved in with a family member and she eats a very unhealthy diet but believes she is "dieting" and for her she may be. She disapproves of my methods to control and lose weight.

By some miracle I was able to maintain my weight of 293 lbs with regular bowel movements, a win for me, within a tenth of a pound. I am 6 ft tall. And I was averaging around 2500-3000 kcal, my supposed RMR for my height and weight. A miracle.

Well one day my nephew sold me some high powered multivitamins from one of the in hipster companies du jour, an MLM company. So I began takin about 12 pills per day. Well from that point forward i noticed a steady frightening increase in weight. A few days later my weight jumped to 303, then 311, then 317, then just three days later 320.6!

So i decided to do an emergency water fast for one day and quit the pills. Well I failednat the fast, I had a few pepsis, a chocolate bar totalling 1000 kcal, and a big dinner of chiken and mashed potatoes but no vitamins.

I LOST a lb and a half the next day. So basically is it the vitamins causing me to gain one lb per day with no other changes to my diet?

I always thought vitamins were innocuous and you simply peed out the excess if not needed. So basically I gained a pound a day in a month. Some would say thats nothing to worry about as long as youre improving your health, but thats 365 lbs in a year!

Ive had this happen before. I gained over 100 lbs in a year while on ibuprofen going from the mid 240s to 351! Ive been trying so hard to reduce people have NO idea and then gaing andlosing these massive amounts over and over is disconcerting and leaves me quite jaded. Especially when my cousin talks about losing 40 lbs on Weight Watchers. I can gain or lose that in the space of a few weeks!

At first I blamed the ibuprofen, but I googled and there are numerous reports of people gaing on multis and the main culprits are the fat soluble vitamins incl A and K. You can also find multis recommended for weight GAIN..It is freaking me out and making me very angry that I have to be so hyper vigilant about everything incl vitamins marketed fornhealth and weightloss.

Anybody else in this boat dealing with these metabolic and retention issues. Its just frustrating when this condition is blamed on gluttony and sloth with people who get big in their 40s or when adults and I have bern strugg,ing since childhood and dont always ovtreat although I wont lie and i love food. Just wondering if anybody else has a creaky body like mine. I just get frustrated talking w friends about it. They get confused that i dont just "cut back a little and take a walk" grr. I can walk miles a day. Anyway socan anyone relate. Google "multivitamins and weight gain" and you'll see what I mean.
__________________
Thin Desire is offline   Reply With Quote
Old 06-07-2012, 07:42 AM   #2
Senior Member
 
joyful retiree's Avatar
 
Join Date: Jul 2010
Posts: 143

S/C/G: 208/143/150

Height: 5'6"

Default

Hi Thin Desire,

First of all congrats on losing the weight & maintaining under what sounds like very trying conditions. I have found that taking just one daily multivitamin increases my appetite to the point that I get out of control with my eating in the same way I do when I eat too many carbs. For me, linking sufficient protein with carbs per THE INSULIN RESISTANT DIET, keeps my appetite under control as long as I avoid the vitamins. I still have to count calories to maintain.

You didn't say what kind of diet your following, but it sounds like calorie counting. Have you seen an endocrinologist regarding harmonal issues? You may be insulin resistant or have diabetes, or who knows what else might be going on. It certainly sounds like you have some sort of metobolic issues that need addressing. You might be interested in a couple of books; 1) The Insulin Resistant Diet. Dr. Cheryl Hart is a weight loss specialist, & 2) The Swarzbein Principle or any of her books. Dr. Diane Swarzbein is an endocrinologist. Whatever you do, if you haven't already done so, please see a doctor regarding what is going on with you.

Best of Luck!
joyful retiree is offline   Reply With Quote
Old 06-07-2012, 07:47 AM   #3
Senior Member
 
seagirl's Avatar
 
Join Date: Jun 2009
Location: East Coast US
Posts: 2,439

S/C/G: 195/180.2/165

Height: 5'9"

Default

I've never heard of a mulitvitamin that had a dose of 12 per day.

Maybe he sold you one of those "gain weight fast" products that body builders use.

You need to be careful what you put in your body, whether food or supplements.
__________________
.
It's about commitment, not motivation.
seagirl is offline   Reply With Quote
Old 06-07-2012, 08:09 PM   #4
Guy on a Diet
 
Join Date: May 2010
Location: California
Posts: 78

S/C/G: 448/253/183

Height: 6'0"

Default

Thanks evrryone. He sold me the essentials from Usana ehich is multivitamins but in huge amounts. I wasnt concerbed at first because the company has a weightloss thingd such but my body exploded as soon as I started taking them. Its weird and I feel bad because ge's very gungho about these products. I dont blame the company though I think im just hypersensitive to pills amongst other things.
__________________
Thin Desire is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Holiday weight gain, loss or maintained? trooworld Weight Watchers 21 01-23-2010 11:49 AM
Help DESPERATE how do you lose weight on anti-depressants GG Depression and Weight Issues 200 04-03-2007 08:35 PM


All times are GMT -4. The time now is 02:53 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2